Alert archive / Oklahoma / Tornado Warnings in 2022

Tornado Warning 6, NWS Amarillo, TX

June 7, 2022Texas County, Oklahoma

NWS Amarillo, TX issued this tornado warning at Jun 7, 2022, 9:20 PM CDT for Texas County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2022, 9:20 PM CDT (02:20 UTC)
Expired
Jun 7, 2022, 10:00 PM CDT
In force
40 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.75 in

County Texas County, OK

The radar

The Dodge City radar (KDDC), 178 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1208 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1713 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

219 
WFUS54 KAMA 080220
TORAMA
OKC139-080300-
/O.NEW.KAMA.TO.W.0006.220608T0220Z-220608T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
920 PM CDT Tue Jun 7 2022

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Northwestern Texas County in the Panhandle of Oklahoma...

* Until 1000 PM CDT.
    
* At 919 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 10 miles southeast of Elkhart, moving southeast at 15
  mph.

  HAZARD...Tornado and baseball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Hough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3687 10140 3664 10162 3690 10189 3700 10178
      3699 10176
TIME...MOT...LOC 0219Z 304DEG 12KT 3690 10177 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN

$$

DGW
2 follow-up statements
209 
WWUS54 KAMA 080228
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
928 PM CDT Tue Jun 7 2022

OKC139-080300-
/O.CON.KAMA.TO.W.0006.000000T0000Z-220608T0300Z/
Texas OK-
928 PM CDT Tue Jun 7 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS COUNTY...
    
At 927 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Hough, or 11 miles southeast of Elkhart,
moving southeast at 15 mph.

HAZARD...Tornado and baseball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Hough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3687 10140 3664 10162 3688 10180 3697 10173
TIME...MOT...LOC 0227Z 304DEG 12KT 3688 10174 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75IN

$$

DGW
849 
WWUS54 KAMA 080250
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
950 PM CDT Tue Jun 7 2022

OKC139-080300-
/O.EXP.KAMA.TO.W.0006.000000T0000Z-220608T0300Z/
Texas OK-
950 PM CDT Tue Jun 7 2022

...THE TORNADO WARNING FOR NORTHWESTERN TEXAS COUNTY WILL EXPIRE AT
1000 PM CDT...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However
small hail is still possible with this thunderstorm. 

Remember, a Severe Thunderstorm Warning still remains in effect for
Texas County.

LAT...LON 3687 10140 3664 10162 3688 10180 3697 10173
TIME...MOT...LOC 0250Z 304DEG 12KT 3684 10167 

$$

DGW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 7, 2:43 PM CDT, 6 hours 37 minutes earlier.

Area forecast discussion, Jun 7, 2:43 PM CDT, 6 hours 37 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
243 PM CDT Tue Jun 7 2022

.SHORT TERM...This Afternoon through Wednesday Night...

19z WV satellite shows zonal flow aloft over the Panhandles, a large
area of convection to our east over OK/AR, and ridging to our south
over the Big Bend. At the surface, weak lee troughing due to the
zonal flow aloft over the Rockies is present to our northwest while
weak surface ridging has developed in the wake of the aforementioned
convection. This has led to relatively moist easterly low level flow
over the CWA, with dewpoints mainly in the 60s. Residual cloud cover
persisted much of this morning, so temperatures remain mainly in the
70s and lower 80s, leading to complications with the forecast.

This afternoon and tonight, disturbance aloft, currently breaking
over the Rockies, looks to advance eastward. As it does so, it will
likely encounter a narrow axis of surface instability extending from
NE NM to NE CO on the eastern side of the aforementioned lee surface
trough, with progged MLCAPE of around 2000 J/kg along this axis.
Convergence along the surface trough, the aforementioned
instability, and a bit of cooling ahead of the upper disturbance
should allow convection to develop during the late afternoon and
begin to trek eastward toward the Panhandles. Here in our forecast
area, morning cloud cover has delayed surface destabilization
considerably and latest short term guidance suggests the surface
layer may fail to destabilize before insolation is lost this evening
aside from perhaps the far northwestern Texas and Oklahoma
Panhandles. Indeed, while guidance suggests plentiful MUCAPE values
of 2000-3000 J/kg will be present across the area this evening,
progged soundings suggest storms will tend to be ingesting elevated
parcels, reducing risk of tornadoes and damaging winds. Finally,
even in those areas which may hold on to surface instability through
early evening, modeled hodographs are straight in the 1-5km layer,
suggesting any supercells will tend to split, with resulting
relatively quick upscale growth shortening the window for potential
tornadoes.

Thus, current thinking is that there will be a short window late
this afternoon and early this evening where storms will be capable
of large hail and damaging winds in the far northwestern Texas and
western Oklahoma Panhandles. As the evening goes on and
thunderstorms shift eastward, top end hail risk will reduce as
storms grow upscale and wind risk will lessen as well as convection
begins to traverse areas that are at least weakly stabilized at the
surface. Otherwise, given the rich moisture with dewpoints in the
60s, localized flooding could occur if any storms pass over any
cities and towns.

Tomorrow, front pushes southward. This should provide enough lift
for some sporadic light showers and perhaps a few rumbles of thunder
during the day Wednesday given the plentiful low level moisture.
With strongest axis of MUCAPE located just behind the front to our
south, am not all that enthused with the potential for severe storms
Wednesday.

Ferguson

&&

.LONG TERM...Thursday through Monday...

The upper ridge will continue to build into the Mountain West
Thursday with an elongated high pressure system across the Texas
and into the southwest CONUS. Another subtle mid-level shortwave
will develop through the afternoon hours across eastern New Mexico
and Colorado with the development of thunderstorms through the
late afternoon. A similar setup to Monday and Tuesday, low clouds
may linger through the morning hours across portions of the
Panhandles. The clearing of these low clouds will eventually lead
to diurnal heating, but if these low clouds linger a bit longer
then the daytime heating could be slowed a bit. The thunderstorms
across the west will push eastward through the evening hours, but the
flow aloft will be relatively weak with not a ton of dynamic
forcing for storms other than the shortwave. Much of the
Panhandles has a slight chance for showers and thunderstorms
through the evening hours Thursday. A few of these storms may
become strong to severe with large hail and damaging wind gusts
the main threats.

A weak front will push southward Friday morning through the
Panhandles with north surface winds and temperatures halted from
warming above the upper 80s to lower 90s. The upper ridge will
deepen over New Mexico and Arizona Friday and Saturday with
northwesterly flow aloft. However, there is not much chance for
precipitation unless a shortwave were to develop and break down
the high either afternoon off the higher terrain. Even then, with
little to no forcing aloft, the storms would struggle to make it
into the western Panhandles.

Heading into the end of the weekend, the upper ridge will build
farther east into the Central Plains as a trough digs into the
western CONUS with southwesterly flow returning aloft. This will
return the moisture fetch into the Panhandles aloft as we maintain
southwesterly flow through early next week ahead of the next
trough, which will continue to push the upper ridge eastward.
Subtle disturbances in the flow aloft may lead to the potential
for late afternoon and evening convection into early next week.
The chances remain low at this time as this time period is still
almost a week away.

Temperatures will return to triple digits across portions of the
Panhandles this weekend into early next week as the ridge builds
overhead. However, with the trough swinging into the west and
pushing the ridge eastward, these very hot temperatures will be
short lived and the Panhandles will return to the 90s heading into
the middle of next week.

Rutt

&&

.AVIATION...18Z TAFs...

MVFR stratus continues to slowly rise and break up early Tuesday
afternoon, with all sites expected to become VFR over the next few
hours. Attention then turns to the potential for showers and
thunderstorms this evening. Current thinking is that probability
of thunder is high enough for a mention at each terminal for a few
hours. Expect additional refinements with the next TAF cycle.

Ferguson

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                63  80  62  91 /  30  20  20   5
Beaver OK                  63  80  61  88 /  50  10  20  10
Boise City OK              58  76  59  90 /  50  20  20  20
Borger TX                  65  83  64  94 /  40  20  20   5
Boys Ranch TX              63  81  63  95 /  30  20  20   5
Canyon TX                  63  81  62  92 /  20  20  20   5
Clarendon TX               66  82  64  91 /  20  10  20   5
Dalhart TX                 59  77  59  90 /  30  20  20  10
Guymon OK                  62  81  63  94 /  60  10  20  10
Hereford TX                63  83  62  93 /  20  20  20   5
Lipscomb TX                63  80  61  87 /  50  30  20  10
Pampa TX                   63  79  62  89 /  40  20  20   5
Shamrock TX                66  82  64  90 /  40  20  20   5
Wellington TX              68  84  65  91 /  30  10  20   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

77/23
Hazardous weather outlook, Jun 7, 2:48 PM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
248 PM CDT Tue Jun 7 2022

OKZ001>003-TXZ001>020-317-081000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
248 PM CDT Tue Jun 7 2022

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible late this afternoon and tonight across
the Oklahoma and Texas Panhandles. Some storms may become severe,
with large hail and damaging winds the primary hazards. In addition,
heavy rainfall may accompany the strongest storms, which could
lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible across much of the Oklahoma and
Texas Panhandles during the afternoon and nighttime hours both
Wednesday and Thursday. Some storms may become severe, with large
hail and damaging winds the primary hazards. In addition, heavy
rainfall may accompany the strongest storms Wednesday afternoon
and night, which could lead to localized flooding or flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and tonight.

In the hours before

Local storm report, Jun 7, 5:50 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CDT TUE JUN 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             8 NW FOUR WAY           35.76N 102.06W
06/06/2022  E1.50 INCH       MOORE              TX   PUBLIC

&&

AMW
Special weather statement, Jun 7, 8:46 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Amarillo TX
846 PM CDT Tue Jun 7 2022

OKZ002-080200-
Texas OK-
846 PM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of northwestern Texas
County through 900 PM CDT...

At 846 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Wilburton, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3699 10149 3695 10147 3686 10154 3691 10182
      3698 10199 3699 10198 3700 10151
TIME...MOT...LOC 0146Z 268DEG 28KT 3700 10178

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

DGW

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:54 PM CDTSevere Thunderstorm Warning Considerable damage threatAMATexas66 min
Jun 7, 9:10 PM CDTSevere Thunderstorm Warning Considerable damage threatAMATexas65 min
Jun 7, 9:14 PM CDTSevere Thunderstorm Warning Considerable damage threatAMATexas61 min
Jun 7, 9:16 PM CDTSevere Thunderstorm Warning Destructive damage threatAMATexas59 min
Jun 7, 9:39 PM CDTSevere Thunderstorm Warning Destructive damage threatAMATexas66 min
Jun 7, 10:04 PM CDTSevere Thunderstorm Warning Considerable damage threatAMABeaver, Texas71 min
Jun 7, 10:14 PM CDTSevere Thunderstorm WarningAMATexas61 min
Jun 7, 10:55 PM CDTSevere Thunderstorm Warning Destructive damage threatAMABeaver, Texas65 min
Jun 7, 11:09 PM CDTSevere Thunderstorm WarningAMABeaver, Texas66 min
Jun 8, 12:09 AM CDTSpecial Weather StatementAMATexas36 min
Jun 8, 12:48 AM CDTSpecial Weather StatementAMABeaver27 min
Jun 8, 2:38 AM CDTSpecial Weather StatementAMATexas37 min
Jun 8, 2:39 AM CDTAreal Flood AdvisoryAMABeaver, Texas3 hr
Jun 8, 3:09 AM CDTSevere Thunderstorm Warning Considerable damage threatAMATexas81 min
Jun 8, 3:36 AM CDTSpecial Weather StatementAMACimarron24 min
Jun 8, 3:46 AM CDTSevere Thunderstorm Warning Considerable damage threatAMACimarron, Texas44 min
Jun 8, 4:28 AM CDTSevere Thunderstorm Warning Considerable damage threatAMABeaver, Cimarron, Texas62 min

Nearby

Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.